Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online
Ask a Urologist   »  

Yellowish discharge from penis, burning sensation. Took zithromax, doxycline. Tested negative for STD. Cause and remedy?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
Hi, about three weeks ago, i had yellowish discharge from my penis before going to bed, i woke up the next morning, same thing, i immediately went to the clinic and i went for a urine test for chlamydia and ghonorea, three days later, i still had the same discharge, but to add painful after urination. I went to another walk in clinic and the doctor gave me zithromax 4 pills and 2 pills, 4 days later, the discharge was almost completely gone as well as the pain, i went back to the clinic and they gave me one week perscription of doxycycline, the symptoms dissapeared, then three days after the last pill i had a different burning sensation but still in the urethra. my tests were all negative, my girlfriend had a test 3 weeks before i noticed symtoms and she was negative, she took another test after i had symptoms, and is still negative. I get yeast infections that have been reccuring since september, about a dozen, i use canesten cream and it clears it up fairly quick. My question is , is it possible for chlamydia medication to clear up other things?, what else can cause yellowish discharge from the urethra? is it possible that the yeast infection has traveled to my urethra? does that cause yellowish discharge? please any info would be greatly appreciated, thank you
Posted Tue, 23 Apr 2013 in Penis Problems
Answered by Dr. P. T. Patil 1 hour later

Thanks for your query.

Based on the facts that you have posted it appears that you are passing yellowish discharge through urethra since three weeks which got cured almost completely with antibiotics.

The yellowish discharge that you have is excessive secretions of the glands located in urethra due to inflammation and infection.

Though both of you have done blood tests for STD and have been turned negative it is advisable to get culture and sensitivity of the urethral discharge (Fluid )done to find out organisms causing infection and the antibiotics to which they are sensitive to, so that you can take appropriate antibiotics to avoid recurrence of infection.

Please ensure to observe proper personal hygiene before performing sex and always have a protected sex.

Hope I have answered your query.

Please feel free to ask if you have any more questions, I shall be happy to help you.

Thanks with Regards.
Above answer was peer-reviewed by
Follow-up: Yellowish discharge from penis, burning sensation. Took zithromax, doxycline. Tested negative for STD. Cause and remedy? 13 minutes later
does it have anything to do with the yeast infections??, what else cause penis discharge?? i currently have no discharge, they took a swab of the discharge when i had it
Answered by Dr. P. T. Patil 17 minutes later

Thanks for writing again.

This is unlikely to be due to yeast infection.
The reason for penile discharge is infection and it cannot be due to anything else.
Culture and sensitivity is more informative and will help in taking appropriate medication to avoid recurrence. So get it done when you get discharge again.

Hope I answered your query.

Wish you good health.

Thanks and Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor